I have been getting dizzy spells over the last few months and they are getting worse. I've never experienced dizziness like this and I am seeing my GP soon as it is starting to scar me.
My last blood test which was a few weeks ago revealed the following:
TSH - 2.3
Free T4 - 10.9 pmol (11-26) which is below range (UK ranges)
Free T3 - 4.0 pmol (3.5-7.7) (UK ranges)
I am currently taking 5mg T3 in a morning, 1/2 grain Armour at lunchtime and 75mg Levothyroxine at 5pm.
My bloods have slightly improved as my free T4 was 9 in February so my Endo increased the T4 to 75mg from 50mg. How long does it usually take for the T4 to start working in your body and to get to an optimal range of free T4?
The recommendation is to allow 6-8 weeks after any medication change to allow the FT3 and FT4 to stabilize. Unfortunately, there is no way to hurry it.
I've had dizzy spells that weren't related to thyroid (preceded thyroid problems). If you want to do some research, you might google "benign positional vertigo" (BPV) to see if that sounds like what you experience. I felt like the room was spinning...like I had had about ten too many!! If you're interested, I do have an "exercise" that helps. If you're interested, I'll describe in detail.
Slowly turn your head to the left toward you shoulder. Stay in that position until any dizziness goes away.
Slowly return your head to center, looking at the ceiling. Once again, stay there until any diziness goes away.
Repeat to the right side.
Now, sit up (have someone help if you're really dizzy) and immediately drop your chin to your chest. Wait until any dizziness stops, and then slowly pick your head up.
Sometimes you have to do this a few times for it to help. There are little crystals in your middle ear that help you to balance. The theory here is that these crystals have gotten themselves into a tempest, like when you shake up one of those snow globes. This exercise gives them a chance to settle down. It's helped me. I had one really bad episode of BPV, and since I do this every time I feel a twinge of dizziness, and it has never failed me.
Of course like many symptoms there are many many reasons for dizziness... Are you getting room spinning especially after certain head movements? BPPV- Benign Paroxysmal Positional Vertigo happens because "crystals" in your semicircular balance canal get loose and are floating so one exercise (there are a couple) Canolith Repositioning will get those crystals back to where they should be. Do you feel off balance- woozy especially from changing positions? It may be blood pressure related... Any case I would bring it up with the doc
Thank you for all your help. I will definitely try the exercises you have suggested. I get dizzy when I stand up or get up from my chair, sometimes it makes me fall back into my chair or walk into things.
My dentist says I have Vit B deficiency (she could tell from my saliva) and I do have low blood pressure - I went into hospital in Feb for blood sugar tests and the nurses kept saying I had really low blood pressure but no-one did anything about it. I will ask my Endo to test my blood pressure in June when I see him. I am going to start taking Vit B supplements to see if this makes a difference. I also have Vit D deficiency which I take supplements for.
I totally agree with you goolarra.
I have always had low blood pressure so when I was a tad hypo after the flu.....I got the odd dizzy spin then lol.
But seems the increase in dosage is doing well and feeling good.
I wanna ahng out a bit before having bloods again...sick of being a pin cushion lol.
Also I find now that I dont need bloods as often as I know when to adjust the dosage and even my Doc said today that stay as i am and if I feel hypo..increase again by another 12.5mcg so things are looking back on track for me again.
But must remember next time that the flu knocks my tsh about and took it to over 4.0.
Ive made a note of it with my lab results as winter isnt even here yet lol.
Damn freezing with 3 degree celcius in the morning going to work....Bbbbrrr
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.